Cancer Home > Drug Interactions With Temsirolimus
More Detail on Drug Interactions With TemsirolimusThe following sections explain in detail the potentially negative reactions that can occur when temsirolimus is combined with any of the drugs listed above.
Combining temsirolimus with an ACE inhibitor may increase your risk for a serious allergic reaction known as angioedema. This reaction causes swelling, much like hives, which occurs beneath the skin. Contact your healthcare provider immediately if you develop hives, red welts, or swelling of the eyes, lips, tongue, throat, hands, or feet, as these could be signs of angioedema.
Combining cyclosporine with temsirolimus may increase your risk for certain side effects, including problems that can cause kidney damage. Your healthcare provider may choose to monitor you more closely if you combine these medicines together.
CYP 3A4 Inducer Medications
The liver breaks down temsirolimus using enzymes known as CYP 3A4 enzymes. Some medications known as CYP 3A4 inducers can increase the activity of these enzymes. Combining temsirolimus with one of these CYP 3A4 inducers may decrease the level of temsirolimus in your bloodstream, potentially making the drug less effective.
If you combine temsirolimus with certain CYP 3A4 inducers (known as strong inducers), your healthcare provider may need to increase your temsirolimus dose to 50 mg weekly. Your dose will be reduced to the standard recommended amount if you stop taking the 3A4 inducer.
CYP 3A4 Inhibitor Medications
The liver breaks down temsirolimus using enzymes known as CYP 3A4 enzymes. Some medications known as CYP 3A4 inhibitors can decrease the activity of these enzymes. Combining temsirolimus with one of these CYP 3A4 inhibitors may increase the level of temsirolimus in your body, potentially increasing your risk for side effects.
If you combine temsirolimus with certain CYP 3A4 inhibitors (known as strong inhibitors), your healthcare provider may need to reduce your temsirolimus dose to 12.5 mg weekly. Your dose will be increased to the standard recommended amount if you stop taking the 3A4 inhibitor.